I've been on prozac now for almost four weeks. Initially, I didn't notice much but now, I've been having increased anxiety/panic, shakiness/jittery, feeling ill at ease, irritable and a little derealization. I just don't feel like myself. In spite of these things, I do have moments where I can function. I am wondering if this is normal and should improve with time or am I wasting my time with this med? I've been suffering now for seven months and feel so discouraged. Every day has been a struggle. At the time I was first placed on meds, I was finishing graduate school but was unable to do to the ill effects of the wrong med. Please help me to know that these are normal things one experiences; feeling odd and not like myself are the most troubling. I've been dx with MDD and Anxiety.
You have given the Prozac 4 weeks and usually this is enough time for any side effects to lessen and for you to start to feel better. It may not be the med for you. Prozac may be too excitatory for you.
Tell your doctor what you posted here and see what options you may have. There are more antidepressants you have not tried and maybe you will find the one that works for you. No need to continue to suffer. I know it sucks, but it is trial and error.
It is about your quality of life and feeling odd and not yourself can be depressing in and of itself.
Hope you find what works soon :)
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2012 • 2 answers
Posted 18 Jul 2013 • 1 answer
Posted 26 Aug 2014 • 6 answers
Posted 27 Oct 2015 • 1 answer
Posted 10 Nov 2016 • 1 answer